Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have itchy rash in middle of lower back. Have diabetes. Taking Allopurinol and Metformin. Related?

I am 63, male, I have type 2 diabetes (12 yrs), For the last 4 weeks I have an upper body rash that is very itchy in the middle of my lower back. Could it be the pills I take, Allopurinol , Amlodipine , Doxazosin , Gliclazide, Metformin , Simvastatin and Telmisartan that cause the rash, if not any ideas, my blood sugar is normally acceptable this am it was 6.2.
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HealthcareMagic.

As per your query you have the problem of itchy rash in middle of lower back and you have diabetes too.

As per the area you described the most common infection to cause the rash is by fungal infection. It is quite common to find the fungal infection causing rash over specifically groin area and the lower back area.

As you have diabetes too so excess of sugar will actually flare up the rash as is help in growth of the fungus. You medications has nothing to do with the rash and you can continue the same.
For the betterment kindly follow the suggestion below:
- Keep your self away from hot and humid climate.
- Take two times bath.
- Wear cotton clothe s and cotton undergarments.
- Do cold compression or warm water compresses according to the weather condition.
-You can apply anti-fungal cream and take anti-fungal tablets according to medical advise.
Don't try to scratch or rub the area as can lead to further aggravation of the problem.
Keep your diabetes level in control other wise this condition would be reccuring again and again.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor